Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Feeling discouraged, emotional - what is going on with my little brain!?  (Read 80 times)

0 Members and 1 Guest are viewing this topic.

Offline chezrebecca

  • Newbie
  • *
  • Posts: 3
  • Country: us
  • Rec's: 0
  • Gender: Female
  • Mood: Okay
    Okay
  • Personal text
    • Poke This Member
Hi all,

I told my story in the introduction, but these highs and lows have really started to get to me.  Until recently, I had been five years at 75mg of Zoloft and doing well.  I decided to try decreasing my dose to 50mg, and a couple weeks later (whether dose decrease or whatever) I started having an acute anxiety episode.  May 12th, I went up to 100mg, struggled through, living life like a zombie, until right before memorial day weekend, when I experienced such relief I thought the meds had hit the right balance.  The rug was pulled out from under my feet however Wed the 28th, and I felt worse than ever - the relief was gone.  I began having trouble sleeping again - I can fall asleep because I'm exhausted, but I'll wake anywhere between 3 and 6 am and have difficulty getting back to sleep.  I also have issues with eating because the anxiety effects my appetite so much.  I got in with a psychiatrist who prescribed 150 mg of Zoloft, and 50mg of Trazodone for sleep.  I left her office feeling hopeful and the next few days after I was riding on a combination spike in meds and placebo high.  When that wore off, I called her (she is very responsive) and she called in a prescription for Klonopin - with instructions to start with half a .5mg in the morning.  That weekend had ups and downs, and when I called her again on Sunday she told me to try a full .5mg in the morning.  I did so, and I started noticing that I had moments of relief balancing with the downs.  I had a great weekend going to see my friend for her birthday the 13th - 15th, still had a mix of relief and downs monday and tuesday, but since wed of this week I have been feeling much more down.  My doc told me I could start taking two .5mg of the Klonopin (one in am, one afternoon). 

I saw my father on Wed evening and just broke down, (I've always been emotional) and I've been crying a lot lately.  I haven't been sleeping well these past few days - this morning I awoke at 3:45 and struggled to get back to sleep, and my appetite has taken a hit - I've been relying on Ensure and high protein bars to get the calories I need.  I had brunch with my dad before he headed home this morning and I broke down again.  I wanted to wait until Monday to call my doc, but I caved and am waiting to hear back from her.

 I know this process takes a while.  I was just wondering if any others have experienced similar patterns?  Have words of encouragement.  I'm about to sit out in the sunshine and read a book, and then go for a bike ride.  Both things that I know will help.  But mornings can be so hard, and it's difficult to pull myself out of bed.

Thanks everyone.  I'm so glad I found this.
Bookmark and Share

Offline kconnors

  • Hero Member
  • *****
  • Posts: 1487
  • Country: ca
  • Rec's: 57
  • Gender: Female
  • Mood: Calm
    Calm
  • Personal text
    • Poke This Member
Hi . . . glad you came by . . .

I am not a med professional so I am glad that you are seeing one who will work with you. I had sleep issues and at times still do because of a couple of traumatic events that occurred in a compressed amount of time so I know the impact that poor sleep patterns had on me and I think that I understand what you are saying . . .

Have you thought about working with a counselor who will guide you to development management techniques that may have a ripple effect on your sleep pattern? My apologies as I did not read your intro so I am not sure what you have tried . . . I am not familiar with your meds but from what I understand different people react differently to meds and sometimes it takes a while for the meds to reach the right level in the blood stream but this would be something to discuss with your psychiatrist who prescribes them . . . One think that I know, from my perspective, that you are doing that would be of benefit is that you are exercising and taking time to relax. Have you tried mindfulness techniques? I have a series of tapes on my ipod that I played when I was having so many difficulties . . .whether it is the person's voice or whatever, it seemed to do the trick and when I used to wake up around 3 in the morning, I would not turn on the tv or anything but just listen again to the tapes . . . for some reason, in about 2 or 3 months (I know, it seems like a long time but I had been battling sleep dysfunction for a lot longer) I began to sleep for longer periods of time  . . . I usually go to sleep around 10 and I can make it now all the way until 5 or 5:30 . . .I won't lie to you, I still have some nights that I feel as if I am up every two hours and sometimes I can't get back to sleep, but that is my early warning system that something is going on that I am ignoring and I have to deal with it . . .

All of this to say is that you are not alone and trying to get longer and better sleep is difficult but it can be achieved . . . .if the meds are not working and you have given them enough time, then chat again with your doc . . . .there may be something else out there that will be more effective for you . . . and although this may not seem like a reality now, if you continue to work at it, you will get better sleep but I think that you might want to look into a counselor for management techniques or your psychiatrist (sometimes psychiatrists prefer to deal with physical symptoms and refer to a counselor for management techniques - not always, but sometimes) and just know that despite how difficult the journey may seem right now, that we will support you however we can and that you just have to keep on asking questions, working on your techniques and whenever you want, come by and say hi and let us know how things are going, share your experiences, etc. because in doing so, you help all of us . . .take care, kc
Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
9 Replies
681 Views
Last post November 19, 2009, 03:24:38 PM
by Lo23
2 Replies
549 Views
Last post December 15, 2011, 11:24:53 PM
by l0bomb
3 Replies
237 Views
Last post July 04, 2012, 07:42:36 PM
by Bearcat7
1 Replies
191 Views
Last post September 18, 2013, 07:37:59 AM
by kconnors
5 Replies
584 Views
Last post January 21, 2014, 12:28:18 AM
by chris1234

anything